Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Small purple bruises on upper thigh after intercourse. Should I be concerned?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2324 Questions
I have small purple bruises on inside of my upper thighs...periodically. Usually after sex...but wonder if I need to get blood checked. I have hypothryroid and get itchy dry skin in winter. My mom always bruised so easily...not sure if i should be concerned???
Posted Tue, 5 Feb 2013 in Blood Disorders
Answered by Dr. Robert Galamaga 9 hours later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

Regarding the small areas that you see this could possibly just be secondary to sexual activity and there might not be anything to worry about.

If you think this is something that is more frequent than one might expect related to the activity it would be very reasonable for you to see a physician for a complete blood count. The complete blood count will allow your doctor to see if the total number of red blood cells white blood cells and platelets in your blood is within normal limits. In some cases the platelet count might be low which could contribute to easy bruising.

There are some more rare inherited disorders of bleeding and bruising which are unlikely in your case but still worthy of consideration given your family history.

Thanks again for sending your question. I hope you have found my response to be helpful. I want to reassure you that I don't think anything XXXXXXX is going on at this time and a good evaluation will help us get to the bottom of this.

If you have any additional questions please let me know.

Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor